Meds, Mind, Body & Benefits > Mental Health & HIV

Paxel Question

(1/2) > >>

My partner is going on Paxel this week. He said that he has been extremely anxious past couple of weeks and his heart is racing all the time and can't relax or stay focused.

He is not HIV poz, but I am sure he has been dealing with lots of issues since my coming down with HIV poz and its related illnesses. I am all better now though.

I just don't understand all this, depression caused anxiety or anxiety caused depression. Is it real? How can it just suddenly appear out of nowhere and cause all this trouble that he had to go see someone and take medication? I mean if he goes out and do some exercise, couldn't he just make himself get tired and go to sleep and eventually find a natural mental balance? Why does he have to go on Paxel? I am not really understanding this and find it kind of worrisome. I have heard some rumors how those kind of brain affecting meds can eventually lead to worse depression and suicide. Is this one of those thing that he really doesn't  have any control over? Is he just not trying harder to relax and be at ease by eating better and exercising more?

I just don't get it...

Andy Velez:
EG, has your partner seen a therapist or other such professional to talk about what's going on?

Going on to a med may be the indicated response in some situations, but whenever possible I always lean towards what I call "talking therapy," putting thoughts and feelings into words. It can take time for that to be be effective and often the discomfort to the patient and others in the patient's life is such that a quick result is what is wanted.

Even when a med is used, combining that with regular sessions talking things out increases the possibility that the medicating can eventually be reduced or terminated.

yes, he went to see a therapist who had prescribed him Paxels and Xenax and he says that he is already feeling back to normal.

I think he is going to start going to see someone although seeing how better he was yesterday and today, not sure if he will be going back...

Andy Velez:
It's good that he's had some relief. At the same time, it's all-too-common that when there is that sudden relief from symptoms, unfortunately there is no further work done to address the core cause(s) of the symptoms.

I hope things continue to go well, Eg.


Go on long walks with him, let him share his emotions.  Talking and walking is much better therapy than relying on pills.  I took Paxil for two years and it caused awful sexual side Xanax, that's a wonder drug in my opinion.  I take it before exams I'm really worried over to cure my anxiety.


[0] Message Index

[#] Next page

Go to full version